Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 284, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 28, 2000, 10:31 PM EDT for Camden County, Georgia; Nassau County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2000, 10:31 PM EDT (02:31 UTC)
- Expired
- Aug 28, 2000, 11:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Nassau County, FL, Camden County, GA
The radar
The Jacksonville radar (KJAX), 31 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1755 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 290232 SVRJAX FLC089-GAC039-290315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1031 PM EDT MON AUG 28 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NASSAU COUNTY IN NORTHEAST FLORIDA SOUTHWESTERN CAMDEN COUNTY IN SOUTHEAST GEORGIA * UNTIL 1115 PM EDT * AT 1031 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES NORTH OF KINGS FERRY...OR ABOUT 10 MILES WEST OF KINGSLAND...MOVING SOUTH AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1115 PM EDT... KINGS FERRY... HILLIARD... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ LAT...LON 3082 8172 3084 8193 3065 8199 3060 8180 ZAPPE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 10:00 PM EDT, 31 minutes earlier.
Area forecast discussion, Aug 28, 10:00 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 PM EDT MON AUG 28 2000 ZONES...AS THINGS ARE DEVELOPING THIS HOUR AND INTERESTING MCC IS DROPPING SWD THRU CNTRL GA AND TWD THE WRN PORTION OF THE CWA THE CLUSTER OF TSTMS OVER CSTL GA/GA CSTL WATERS IS ALSO DROPPING SWD. AND THERE ARE A FEW CELLS FILLING IN IN BETWEEN. MAYBE MESO-ETA DOES HAVE THE RIGHT IDEA WITH CONVECTION CONTINUING ALL NIGHT DUE TO THE VORT LOBE AND H7 VVEL BULLSEYE MOVING THRU. CURRENTLY THE ZONES SPORT A 20-30 PCNT CHNC ALL NIGHT FOR ALL AREAS AND GIVEN THE CURRENT COVERAGE AND SYNOPTIC SITUATION WILL LEAVE WELL ENOUGH ALONE. MARINE...WILL GIVE AVN SOME CREDENCE AND GO WITH HIGHER POPS WELL OFFSHORE ON TUESDAY NIGHT. PROBLEM IS AVN/MRF IS THE LAST MODEL ID LIKE TO HANG MY HAT ON RIGHT NOW...HOWEVER LOOKING AT THE 29/00 UTC OBJECTIVE AIDS BAMM/BAMD HAVE THE LOW MOVING ESE TO SE FOR THE SHORT TERM AND THATS WHAT IT APPEARS TO BE DOING. SO WITH A SEEMINGLY BETTER INITIALIZATION FOR AVN HAVE COMPROMISED BY INCREASING CONVECTIVE COVERAGE AND ADJUSTING THE WIND DIRECTIONS TO REFLECT A DEVELOPING LOW MOVING ABOUT 200-300 MILES OFFSHORE OF NE FL/SE GA. ALSO HAVE ADDED THE PROVISO THAT THE LOW DEVELOPMENT SHOULD BE MONITORED. FUTURE SHIFTS CAN ADJUST WIND SPEEDS BASED ON FUTURE DEVELOPMENTS. THANKS FOR THE COORD KMLB...KCHS. .JAX... .FL...FIRE WX WATCH TUE AFTN EXCEPT INTERIOR COUNTIES. .GA...FIRE WX WATCH TUE AFTN SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 10:05 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 25 min |
| Aug 29, 12:51 AM EDT | Severe Thunderstorm Warning | JAX | Camden | 54 min |
| Aug 29, 2:39 AM EDT | Severe Thunderstorm Warning | JAX | Echols | 66 min |
| Aug 29, 3:05 AM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 55 min |
| Aug 29, 3:33 AM EDT | Severe Thunderstorm Warning | JAX | Nassau | 57 min |
| Aug 29, 4:11 AM EDT | Tornado Warning | JAX | Nassau | 34 min |
| Aug 29, 5:04 AM EDT | Severe Thunderstorm Warning | JAX | Baker | 41 min |
| Aug 29, 6:09 AM EDT | Severe Thunderstorm Warning | JAX | Alachua | 36 min |
| Aug 29, 6:26 AM EDT | Severe Thunderstorm Warning | JAX | Putnam | 64 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.